I was given Levaquin 500 mg daily for 10 days ending 12-31-98 for ear infection and URI. I began having a buzzing sensation in my head the first day and by the end of the 10 days I was what has been since diagnosedas ataxic.
Ent tests of eng and abr were negative. MRI of cervical region was neg. I had a history of central cord syndrome from a spinal cord contusion 15 years previously. Today after talking with the orthomcneil people I found out that if you've ever had head trauma you shouldn't take it both of which would have made me a bad candidate for thisdrug. But it certainly wasn't on the information from the pharmacy that Ireceived.
At first I had no pain then went into muscle spasms in the neck area and intense burning pressure pain in the head. This has abated somewhat. But the buzzing which is like a mild electrical current has increased and now I have difficulty sleeping because I feel like I'm vibrating when I try to go to sleep. I also have explosive headaches and what feels like intense pressure or twisting in my head all the time. I kind of go around in a dazed confusion that is hard to describe. I've become extremely sensitive to sound and it hurts to hear music, conversation etc.
I also feel jarred every time I take a step, the car door slams and such. I'm on medical leave from my job. My neurologist is trying to get in contact with Dr. Flockhart but I haven't heard anything yet. I seem to have little strength and have difficulty with everyday tasks.
I was given naprosyn for pain and became hypertensive and had to quit. I have found that sometimes benadryl helps the muscle spasms, confusion and even occasionally with the shortness of breath I've been having. I'm filing a report with the FDA.
Last Updated 6/22/04